Alert archive / Illinois / Flood Watches in 2011
Flood Watch 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Mar 3, 2011, 3:09 PM CST for 18 counties in Illinois. It took effect at Mar 4, 2011, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 3:09 PM CST (21:09 UTC)
- In effect from
- Mar 4, 2011, 6:00 PM CST
- Expired
- Mar 5, 2011, 10:19 AM CST
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WGUS63 KILX 032109 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CST THU MAR 3 2011 ...HEAVY RAINS LIKELY FRIDAY NIGHT INTO SATURDAY MORNING... .ANTOHER STRONG STORM SYSTEM WILL BRING MORE HEAVY RAINS TO EAST CENTRAL AND SOUTHEAST ILLINOIS FRIDAY NIGHT INTO SATURDAY MORNING. ILZ044>046-052>057-061>063-066>068-071>073-041000- /O.NEW.KILX.FA.A.0001.110305T0000Z-110305T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 309 PM CST THU MAR 3 2011 ...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE... PIATT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN... CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * FROM FRIDAY EVENING THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 2 TO 2.25 INCHES WITH LOCAL 2.5 INCHES WILL LIKELY OCCUR FRIDAY NIGHT INTO SATURDAY MORNING. THE HEAVIEST RAIN IS EXPECTED FRIDAY NIGHT INTO EARLY SATURDAY MORNING OVER SOUTHEAST ILLINOIS. THIS AMOUNT OF RAINFALL WILL CAUSE FLOODING OF LOW LYING AREAS AND MAKE STREAMS RISE. ONGOING RIVER FLOODING LIKE ON PARTS OF THE LITTLE WABASH AND EMBARRAS RIVERS IS LIKELY TO GET WORSE ACROSS THIS AREA. IN SOME AREAS THE STRONGEST FLOOD RESPONSE COULD BE HOURS AFTER HEAVY RAIN ENDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KH
5 follow-up statements
492 WGUS63 KILX 040850 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 250 AM CST FRI MAR 4 2011 ...HEAVY RAINFALL EXPECTED ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS TONIGHT... ILZ044>046-052>057-061>063-066>068-071>073-042200- /O.CON.KILX.FA.A.0001.110305T0000Z-110305T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 250 AM CST FRI MAR 4 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES... CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM THIS EVENING THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER TOTALS IN EXCESS OF 2 INCHES WILL OCCUR TONIGHT INTO EARLY SATURDAY MORNING. THIS AMOUNT OF RAINFALL WILL CAUSE FLOODING OF LOW LYING AREAS AND RESULT IN SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. ONGOING FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVERS WILL LIKELY BE AGGRAVATED BY THE ADDITIONAL RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BARNES
386 WGUS63 KILX 042138 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 338 PM CST FRI MAR 4 2011 ...HEAVY RAINFALL EXPECTED ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS TONIGHT... ILZ044>046-052>057-061>063-066>068-071>073-051000- /O.CON.KILX.FA.A.0001.110305T0000Z-110305T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 338 PM CST FRI MAR 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES... CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER TOTALS IN EXCESS OF 2 INCHES WILL OCCUR TONIGHT INTO EARLY SATURDAY MORNING. THIS AMOUNT OF RAINFALL WILL CAUSE FLOODING OF LOW LYING AREAS AND RESULT IN SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. ONGOING FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVERS WILL LIKELY BE AGGRAVATED BY THE ADDITIONAL RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
826 WGUS63 KILX 050358 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 958 PM CST FRI MAR 4 2011 ...HEAVY RAINFALL OCCURRING ACROSS PARTS OF EAST-CENTRAL AND SOUTHEAST ILLINOIS TONIGHT... ILZ044>046-052>057-061>063-066>068-071>073-051000- /O.CON.KILX.FA.A.0001.000000T0000Z-110305T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 958 PM CST FRI MAR 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES... CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH SATURDAY MORNING * A LONG BAND OF HEAVY RAINFALL EXTENDS FROM SOUTH-CENTRAL MISSOURI ACROSS SOUTH-CENTRAL ILLINOIS INTO CENTRAL INDIANA. THIS BAND WILL REMAIN NEARLY STATIONARY FOR MUCH OF THE NIGHT... WHICH MAY CAUSE EXCESSIVE RAINFALL AMOUNTS. FOR EASTERN AND SOUTHEASTERN ILLINOIS...THE GREATEST AMOUNT OF RAINFALL WILL OCCUR FROM SHELBYVILLE AND EFFINGHAM NORTHEASTWARD TOWARD PARIS AND ROBINSON. 1 TO 2 INCHES OF RAIN WILL BE LIKELY OVER THE WATCH AREA. * THIS AMOUNT OF RAINFALL MAY CAUSE FLOODING OF LOW LYING AREAS AND RESULT IN RISES ON AREA RIVERS AND STREAMS. ONGOING FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVERS WILL LIKELY BE AGGRAVATED BY THE ADDITIONAL RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CHURCHILL
070 WGUS63 KILX 050922 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 322 AM CST SAT MAR 5 2011 ...HEAVY RAINFALL WILL DIMINISH EARLY THIS MORNING... ILZ044>046-052>055-061-051030- /O.CAN.KILX.FA.A.0001.000000T0000Z-110305T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-SHELBY- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...SHELBYVILLE 322 AM CST SAT MAR 5 2011 ...FLOOD WATCH IS CANCELLED... THE HEAVY RAIN THREAT HAS PUSHED EAST OF THE AREA. THEREFORE...THE WATCH HAS BEEN CANCELLED IN AREAS FROM TAYLORVILLE NORTHEAST TO DANVILLE. $$ ILZ056-057-062-063-066>068-071>073-051800- /O.CON.KILX.FA.A.0001.000000T0000Z-110305T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...EFFINGHAM... FLORA...LAWRENCEVILLE 322 AM CST SAT MAR 5 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS... INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL ILLINOIS... CLARK...COLES...CUMBERLAND AND EDGAR. IN SOUTHEAST ILLINOIS... CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL NOON CST TODAY. * AREAS OF HEAVY RAIN WILL CONTINUE TO PUSH EAST EARLY THIS MORNING...PRIMARILY ALONG THE I-70 CORRIDOR. THIS AREA HAS ALREADY RECEIVED 1.5 TO 2 INCHES OF RAIN OVERNIGHT...AND MAY RECEIVE ANOTHER QUARTER TO HALF INCH BEFORE THE RAIN ENDS TOWARD SUNRISE. * THIS AMOUNT OF RAINFALL MAY CAUSE FLOODING OF LOW LYING AREAS AND RESULT IN RISES ON AREA RIVERS AND STREAMS. ONGOING FLOODING ALONG THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS WILL LIKELY BE AGGRAVATED BY THE ADDITIONAL RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GEELHART
063 WGUS63 KILX 051619 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1019 AM CST SAT MAR 5 2011 ILZ056-057-062-063-066>068-071>073-051730- /O.CAN.KILX.FA.A.0001.000000T0000Z-110305T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...EFFINGHAM... FLORA...LAWRENCEVILLE 1019 AM CST SAT MAR 5 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS HAS BEEN CANCELLED. AREAS IN SOUTHEASTERN ILLINOIS RECEIVED 2 TO 2.5 INCHES ALONG THE INTERSTATE 70 CORRIDOR WITH A STORM SYSTEM THAT MOVED ACROSS THE REGION LAST NIGHT. AREA RIVERS AND CREEKS CONTINUE TO SEE RISES IN THE REGION. ANY INTEREST ALONG RIVERS AND CREEKS SHOULD STAY ALERT FOR CHANGING CONDITIONS AND FORECASTS. $$ HJS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Mar 3, 3:00 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 3, 3:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CST THU MAR 3 2011 .DISCUSSION... ISSUED 300 PM CST THU MAR 3 2011 WILL BE ISSUING A FLOOD WATCH FRIDAY NIGHT AND SAT MORNING FROM CHRISTIAN...MACON...PIATT...CHAMPAIGN AND VERMILION COUNTIES SOUTHEAST FOR 2-2.25 INCHES OF RAIN WITH LOCALLY 2.5 INCHES IN SOUTHEAST IL NEAR THE WABASH RIVER. FIRST STRONG STORM SYSTEM TO AFFECT IL LATE THIS WEEK AND ANOTHER 2ND STRONG STORM SYSTEM AFFECTING IL TUE NIGHT AND WED. HEAVY RAIN AND ISOLATED THUNDERSTORMS LIKELY WITH BOTH OF THESE WEATHER SYSTEM WHICH WILL HAVE DEEP GULF MOISTURE TO WORK WITH WITH A COUPLE DRY DAYS IN BETWEEN WEATHER SYSTEM. TEMPEATURES APPEAR WARM ENOUGH TO SUPPORT MOSTLY RAIN WITH BOTH WEATHER SYSTEMS. LEANED ON THE 12Z ECMWF MODEL THIS FORECAST PACKAGE SINCE 12Z GFS APPEARS TOO PROGRESSIVE AND 12Z NAM MAYBE TOO SLOW. MET AND MAV GUIDANCE TEMPS FAIRLY SIMILAR THROUGH SAT NIGHT AND FOLLOWED. SHORT TERM...TODAY THROUGH SUNDAY NIGHT PARTLY TO MOSTLY SUNNY SKIES PREVAILED ACROSS CENTRAL/SE IL THIS AFTERNOON WITH SCATTERED MID LEVEL CLOUDS AND A VEIL OF CIRRUS CLOUDS. STRONG 1040 MB HIGH PRESSURE OVER THE ST LAWRENCE VALLEY OF SE CANADA INTO THE EASTERN GREAT LAKES/NY WHILE 1006 MB LOW PRESSURE OVER EASTERN CO GIVING SE WINDS 9 TO 17 MPH OF MILDER AIR INTO IL THIS AFTERNOON. TEMPS RANGED FROM THE UPPER 40S FROM I-74 NORTH TO THE UPPER 50S TO NEAR 60F IN FAR SE IL ALONG AND SE OF A FLORA TO ROBINSON LINE. DEWPOINTS RANGE FROM AROUND 30F IN EAST CENTRAL IL TO 35 TO 40F FROM GALESBURG TO SPRINGFIELD TO EFFINGHAM SW. ALOFT NEARLY ZONAL UPPER LEVEL FLOW PREVAILED ACROSS THE COUNTRY KEEPING POLAR AIR MASS OVER THE DAKOTAS. DRY CONDITIONS SHOULD CONTINUE THROUGH THIS EVENING ACROSS CENTRAL/SE IL AS CLOUDS INCREASE AND SKIES BECOME MOSTLY CLOUDY. MODELS SHOWING SOME PATCHES OF LIGHT QPF OVERNIGHT OVER IL WITH SOME INSENTROPIC LIFT AND VERY WEAK SHORT WAVES MOVING INTO AREA. JUST HAVE CHANCE OF LIGHT RAIN SHOWERS OVERNIGHT WITH BEST CHANCES NEAR THE INDIANA BORDER AND EVEN THERE RAINFALL AMOUNTS SHOULD BE LESS THAN A TENTH INCH IF THEY OCCUR. MILDER LOWS TONIGHT IN THE LOW TO MID 40S WITH INCREASING CLOUD COVER AND S/SE WINDS. RAIN CHANCES TO INCREASE DURING THE DAY FRI ESPECIALLY FRI AFTERNOON AS LOW PRESSURE OVER EASTERN CO AND NORTHERN NM EJECTS NE ACROSS MO FRI AFTERNOON. LESS THAN A TENTH INCH OF RAIN POSSIBLE FRI MORNING AND INCREASES TO AROUND A QUARTER INCH FRI AFTERNOON. MILD HIGHS IN THE UPPER 50S AND LOWER 60S AND MILDEST READINGS FROM LINCOLN SW. DEEPENING UPPER LEVEL TROF OVER THE ROCKIES FRI AND SHIFTING INTO THE GREAT PLAINS FRI NIGHT TO STRENGTHEN A FRONTAL BOUNDARY AS IT PRESSES SE INTO CENTRAL IL NEAR I-55 BY SUNSET FRI AND INTO FAR SE IL BY EARLY SAT MORNING. 50-60 KNOT SOUTHERLY LOW LEVEL JET AND DEEP GULF OF MEXICO MOISTURE TRANSPORTED NORTHWARD INTO IL TO LIKELY PRODUCE SOME THUNDERSTORMS WITH HEAVY RAINS OF 1 TO 2 INCHES EAST OF THE IL RIVER WITH HIGHEST AMOUNTS FROM TAYLORVILLE TO CHAMPAIGN SE. SPC KEEPS SLIGHT RISK OF SEVERE STORMS OVER AR AND SOUTHERN MO. LOWS LATE FRI NIGHT RANGE FROM THE MID 30S OVER THE IL RIVER VALLEY TO THE MID TO UPPER 40S IN SE IL FROM I-70 SE. HIGHS SAT NOT MUCH WARMER THAN THE LOWS WITH COLD FRONT PRESSING SE ACROSS THE OHIO VALLEY. RAIN TO DIMINISH FROM THE WEST DURING THE DAY SAT WITH STILL MODERATE RAIN POSSIBLE IN EASTERN IL SAT MORNING WITH QUARTER TO HALF INCH. LIGHT SNOW COULD MIX IN WITH THE RAIN OVER THE IL RIVER VALLEY SAT MORNING BUT NO ACCUMULATIONS WITH TEMPS STAYING ABOVE FREEZING IN THE MID TO UPPER 30S. HAVE JUST 20-30% CHANCE OF LIGHT RAIN OR LIGHT SNOW SHOWERS EAST OF I-57 IN EASTERN IL SAT EVENING THEN SHOULD BE DRY WITH DECREASING CLOUDS INTO SUNDAY AS HIGH PRESSURE RIDGE DRIFTS EAST OVER IL SUNDAY. LONG TERM...MONDAY THROUGH THURSDAY NIGHT QUIET WEATHER TO PREVAIL THROUGH MON NIGHT ACROSS IL AND TEMPS TO MODIFY MON WITH SEASONABLE HIGHS IN THE MID TO UPPER 40S. HAVE 20-30% CHANCE OF LIGHT RAIN SHOWERS TUE WITH HIGHEST POPS FROM PEORIA AND SPRINGFIELD WEST TUE AFTERNOON IN ADVANCE OF NEXT STORM SYSTEM. ANOTHER STRONG UPPER LEVEL TROF DIGGING OVER THE ROCKIES EARLY NEXT WEEK TO EJECT ANOTHER AREA OF LOW PRESSURE FROM THE SOUTHERN ROCKIES NE INTO IA WED WHILE SWEEPING A COLD FRONT EAST THROUGH IL DURING THE DAY WED. THIS TO BRING ANOTHER ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS TUE NIGHT AND WED WITH HEAVY RAINS AGAIN A THREAT WHICH WILL AGGRAVATE RIVER LEVELS. TEMPS WILL COOL OFF AGAIN BEHIND THIS STORM SYSTEM THU/FRI WITH DRY WEATHER RETURNING FOR A FEW DAYS. HUETTL && .AVIATION... ISSUED 1154 AM CST THU MAR 3 2011 NOT A LOT IN THE WAY OF CHANGE FOR THE FORECAST. SHORT TERM IS MAINLY AN ISSUE OF SCT/BKN CIRRUS AND SERLY WINDS GETTING A BIT GUSTY THIS AFTERNOON. THROUGH THE MIDNIGHT/EARLY MORNING HOURS SEE CIG DROPS AND A DEVELOPING TREND TO SHOWERS ACROSS THE REGION. NOT WIDESPREAD ENOUGH TO CALL TEMPOS AT PARTICULAR TERMINALS AS NAM REMAINS DRY THROUGH THE MORNING. KEEPING TO VCSH FOR NOW EXCEPT CMI...CLOSER TO BETTER CHANCES OF PRECIP TO THE EAST. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR ILZ044>046-052>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Mar 3, 3:09 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CST THU MAR 3 2011 ILZ027>031-036-037-040-041-047-049-050-041200- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 309 PM CST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THE ILLINOIS RIVER WILL CONTINUE TO RISE FURTHER ABOVE FLOOD STAGE...FROM PEORIA DOWNSTREAM...THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS A STORM SYSTEM MOVES ACROSS CENTRAL ILLINOIS FRIDAY AND FRIDAY NIGHT...IT WILL PRODUCE AREAS OF HEAVY RAIN...ESPECIALLY EAST OF THE ILLINOIS RIVER. THIS MAY CAUSE RENEWED RISES ON AREA STREAMS AND RIVERS. THUNDERSTORMS ARE ALSO POSSIBLE DURING THIS TIME PERIOD. THESE STORMS ARE CURRENTLY NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-048-051-041200- DE WITT-LOGAN-MCLEAN-MENARD-SANGAMON- 309 PM CST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS A STORM SYSTEM MOVES ACROSS CENTRAL ILLINOIS FRIDAY AND FRIDAY NIGHT...IT WILL PRODUCE AREAS OF HEAVY RAIN. TOTALS OF 1 TO 1.5 INCHES ARE LIKELY...WITH THE HIGHER AMOUNTS CLOSER TO THE INDIANA BORDER. THIS MAY CAUSE RENEWED RISES ON AREA STREAMS AND RIVERS. THUNDERSTORMS ARE ALSO POSSIBLE DURING THIS TIME PERIOD. THESE STORMS ARE CURRENTLY NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>055-061-041200- CHAMPAIGN-CHRISTIAN-DOUGLAS-MACON-MOULTRIE-PIATT-SHELBY-VERMILION- 309 PM CST THU MAR 3 2011 ...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS A STORM SYSTEM MOVES ACROSS CENTRAL ILLINOIS FRIDAY AND FRIDAY NIGHT...IT WILL PRODUCE AREAS OF HEAVY RAIN. TOTALS OF 1 TO 2 INCHES ARE LIKELY...WITH THE HIGHER AMOUNTS CLOSER TO THE INDIANA BORDER. THIS MAY CAUSE RENEWED RISES ON AREA STREAMS AND RIVERS. THUNDERSTORMS ARE ALSO POSSIBLE DURING THIS TIME PERIOD. THESE STORMS ARE CURRENTLY NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ056-057-062-063-066>068-071>073-041200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 309 PM CST THU MAR 3 2011 ...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS A STORM SYSTEM MOVES ACROSS CENTRAL ILLINOIS FRIDAY AND FRIDAY NIGHT...IT WILL PRODUCE AREAS OF HEAVY RAIN. TOTALS OF 2 TO 2.5 INCHES ARE LIKELY...WITH THE HIGHER AMOUNTS CLOSER TO THE INDIANA BORDER. THIS MAY CAUSE RENEWED RISES ON AREA STREAMS AND RIVERS. THUNDERSTORMS ARE ALSO POSSIBLE DURING THIS TIME PERIOD. THESE STORMS ARE CURRENTLY NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.